Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS St. Louis, MO

May 15, 2007Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2007, 6:37 AM CDT for Shelby County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 6:37 AM CDT (11:37 UTC)
Expired
May 15, 2007, 7:15 AM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Shelby County, MO

The radar

The St Louis radar (KLSX), 175 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 151138
SVRLSX
MOC205-151215-
/O.NEW.KLSX.SV.W.0121.070515T1137Z-070515T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
637 AM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 715 AM CDT

* AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR SHELBYVILLE...OR 10 MILES NORTH OF
  SHELBINA...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BETHEL...
  EMDEN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3989 9220 3974 9208 3980 9185 3995 9185
      3995 9205

$$

BYRD
1 follow-up statement
000 
WWUS53 KLSX 151214
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 AM CDT TUE MAY 15 2007

MOC205-151224-
/O.EXP.KLSX.SV.W.0121.000000T0000Z-070515T1215Z/
SHELBY MO-
714 AM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY
EXPIRES AT 715 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3989 9220 3974 9208 3980 9185 3995 9185
      3995 9205

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:35 AM CDT, 2 minutes earlier.

Area forecast discussion, May 15, 6:35 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT TUE MAY 15 2007

.DISCUSSION...
OUTFLOW BOUNDARY AHEAD OF COLD FRONT IS CURRENTLY OVER NWRN MO AND
MOVING SOUTHEAST AROUND 17 KTS. TRWS HAVE REDEVELOPED JUST BEHIND
THE OUTFLOW BOUNDARY AS LOW LEVEL JET AND MOISTURE INCREASE...WITH
CAPES BETWEEN 500 AND 1000 J/KG. STILL DO NOT KNOW HOW FAR THIS
BATCH WILL MAKE IT IN THE NEXT SEVERAL HOURS...AS THE FURTHER EAST
THEY MOVE...THE MORE STABLE THE AIR WILL BE...THOUGH IN THE PAST FEW
MINUTES...MOSAIC RADAR SHOWING SOME TRW DEVELOPMENT AHEAD OF
OUTFLOW...SO IT WILL BE A WAIT AND SEE GAME.

FOR NOW...MADE MINOR AJUSTMENTS TO 12Z TO 18Z POP GRIDS...WITH
ACTIVITY REMAINING OVER CENTRAL AND NE MO/WC IL THRU 15Z...THEN
SLOWLY SLIDE SE INTO METRO AREA BY 18Z. WILL SEE BEST CHANCES OF
TRWS WITH MAIN FRONT...THAT WILL SLIDE INTO FAR NWRN PTNS BY
15Z...STL METRO AREA AROUND 21Z AND EXIT CWA BY 03Z TONIGHT. SPC HAS
MAJORITY OF CWA IN SLGT RISK FOR TODAY...WITH MAIN THREATS BEING
LARGE HAIL AND DAMAGING WINDS. AS FOR TEMPS...LOW TO MID 70S FAR W
AND NW PTNS TO LOW 80S SE PTNS.

BY TONIGHT...STRONG RIDGE OF HIGH PRESSURE TO BUILD IN PUSHING
SYSTEM TO THE SOUTH. WITH SLIGHTLY SLOWER MOVEMENT OF FRONT AND
RIDGE BEHIND IT...UPPED POPS TO SLGHT CHANCES FOR AREAS BETWEEN
QUINCY AND JEFF CITY...WITH BEST POPS IN FAR SE PTNS THROUGH 06Z.
LOW TEMPS WILL BE IN THE UPPER 40S TO MID 50S AS COOLER DRIER
WEATHER MOVES IN.

FOR WEDNESDAY...SOME CONCERN ABOUT SECONDARY SHORTWAVE ROTATING
AROUND UPPER LOW AND SINKING SOUTH OVER IL WED AFTERNOON AND NIGHT.
KEPT SILENT 20 POPS FOR NORTHERN PTNS OF CWA FOR WED
AFTERNOON...THEN KEEP REST OF FORECAST PERIOD DRY. IN THE
MEANTIME...MORE SEASONABLE TEMPS TO TAKE HOLD OF REGION...WITH HIGHS
IN THE 70S AND LOWS IN THE 40S AND 50S.

BYRD

&&

.AVIATION...
FOR THE 12Z TAFS...
OUTFLOW BOUNDARY HAS BEEN MOVING EWD ACROSS NRN MO ALL NIGHT...AND
SHOULD MOVE ACROSS KUIN BETWEEN 12-13Z CAUING THE WIND TO VEER
WLY. HAVE ADDED TSRA AT KUIN 13-16Z WITH VRB GUSTS TO ACCOUNT FOR
TSRA CURRENTLY MOVING ACROSS NERN MO. THIS FIRST COMPLEX OF TSRA
SHOULD MOVE NE OF THE AREA BY MID MORNING. ADDITIONAL TSRA ARE
EXPECTED TO DEVELOP OVER CNTRL MO AROUND 18Z THAT WILL POSSIBLY EVOLVE
INTO A LINE OF TSRA THAT WILL MOVE INTO KSTL/KSUS BY 22Z. TSRA MAY
BRING TEMPORARY MVFR/POSSIBLY IFR CONDITIONS. WILL ALSO HAVE A
PERIOD OF BKN020-030 CIGS THIS EVENING BEFORE IMPROVING LATER
TONIGHT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 15, 3:56 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CDT TUE MAY 15 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
356 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AS A STRONG COLD FRONT MOVES ACROSS
THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...MAINLY SOUTHEAST OF MOBERLY MISSOURI TO QUINCY
ILLINOIS LINE. PENNY SIZE HAIL AND LOCALLY DAMAGING WIND GUSTS
WILL BE THE THREATS FROM ANY THUNDERSTORMS THAT MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE
MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:42 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls48 min
May 15, 3:44 PM CDTSevere Thunderstorm WarningLSXIron, Saint Francois29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.